Alert archive / Tennessee / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 101, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 28, 1999, 5:41 PM CDT for Putnam County, Tennessee. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 1999, 5:41 PM CDT (22:41 UTC)
- Expired
- Apr 28, 1999, 6:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Putnam County, TN
The radar
The Nashville radar (KOHX), 97 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1325 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
999 WUUS54 KOHX 282244 RRA SVRBNA TNC141-282315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 541 PM CDT WED APR 28 1999 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN PUTNAM COUNTY IN TENNESSEE * UNTIL 615 PM CDT * AT 539 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF MONTEREY...OR ABOUT 9 MILES SOUTHEAST OF COOKEVILLE...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 3 MILES NORTHWEST OF MONTEREY AT 605 PM CDT LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...GET TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NASHVILLE. BOYD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 1:20 PM CDT, 4 hours 21 minutes earlier.
Area forecast discussion, Apr 28, 1:20 PM CDT, 4 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 120 PM CDT WED APR 28 1999 1010 MILLIBAR SURFACE LOW HAND ANALYZED AT EARLY AFTERNOON BETWEEN JACKSON TENNESSEE AND HOPKINSVILLE KENTUCKY SLIPPING SOUTHEASTWARD. NGM/ETA HOLD THIS FEATURE OVER MIDDLE TENNESSEE TONIGHT AND INTO THURSDAY. UPPER LOW ABOUT STL AT 12Z THIS MORNING IS HUNG UP IN A REX BLOCK CONFIGURATION AND SLOWLY SLIDES SOUTHEASTWARD INTO MIDDLE TENNESEEE BY 12Z THURSDAY. BOTH NGM/ETA SIMILAR WITH THIS FEATURE. THIS FEATURE FINALLY PHASES WITH EAST COAST TROF. WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS GOING FOR TONIGHT AND THURSDAY. EASTERN AREAS AND PLATEAU SHOULD HAVE HIGH POPS. PRELIMINARY NUMBERS: NASHVILLE: 54 67 45 69 541- CROSSVILLE: 51 62 42 63 7611 HAVE A GOOD AFTERNOON.. BOYD 01 BOYD 01
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 6:53 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Fentress | 37 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.